Skip to content
Side Effects
avatar
jensiegirl1 posted:
I was on Methotrexate for about 2 yrs and Folic Acid along with Piroxicam. After the 2 years I began getting tons of canqer(no idea how to spell that) sores in my mouth, they would stay forever and were huge. I had some stomach issues, and lost some weight. My Rheumatologist took me off of the Methotrexate and Folic Acid to see if it was the meds or if i just would get them. Sure enough it was the medication. So there are other side effects as well. You sound like you need something for your belly though. Zolfran works really, really well. My arthritis is absolutely at its worst and I am on no medication for it at this time, as my dr. isn't sure what she want to put me on.....ugggg Hang in there though.
If you ever want to talk feel free to email me at navyscouts@yahoo.com
Was this Helpful?
0 of 0 found this helpful
Reply
 
avatar
DaisyDean responded:
Gosh, I'm so sorry you are going through such a rough time. I just started on methotrexate and folic acid. My doctor told me about the possible side effects, but, said they aren't something that always happens. It's so hard to know what to do with RA. No matter what medication you take, there seem to be side effects.
Have you tried Plaquenil? I was on it years ago, and it did help. Not totally, but, it did make life better.
The best thing that has worked for me? Moving to the desert in Arizona. I have less flare ups here. The worse time of year here is during the monsoon season... June through August. But, the rest of the year I do pretty good. I know moving is not an option for many people, but, if it's possible for you, I highly recommend it.
I guess we have to weigh the pros and cons of the meds. I figure, I may live longer without the meds, but do I really want to live longer in pain? I'm opting for a possibly shorter life...but one that I can enjoy without so much pain. I'm not sure what would help out for the canker sores.... but, keep searching online...there are probably others who have dealt with that side effect.
Anyway, I really understand your frustration. Stay strong, my friend, and keep after your doctor for help....or find a new one.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

jaw pain
I use massage, ice, heat, and pain meds if necessary. I find that when I'm busy consentrating at work, I tend to grind my teeth, which I'm ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.